Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #34425

    desperatedaughter
    Participant

    My mother has suffered from depression for 35 years. Once she hit menopause she entered into a cyclical depression consisting of 15 days where she couldn’t get out of bed, and then in a snap for the next 15 days she was doing anything and everything, acting like her normal self. This has been going on for 5 years with the cycle occurring every month. She started TMS therapy this past September, and is currently on her 65th treatment. She has not had what we call her “good time” since treatment started. She’s been in the pits of depression for 60 days straight, anxiety raging more than ever, and barely able to get out of bed for her appointments in the morning.

    She asked the doctor if they should stop treatment as she feels it has not done anything except make her feel worse, and they gave the generic “well if you don’t finish the final 5 treatments we’ll never know what could’ve happened.”

    Wondering if anyone has had a similar experience, and where to go from here since it seems the treatment hasn’t worked. She’s losing hope she’ll ever get better as all the anti-depressants do is give her uncomfortable side effects, not actually curb the depression.

    #34426

    Dee Pressed
    Participant

    As an older woman past Menopause, I found the TMS did nothing for my depression and caused my anti-anxiety medicines to be undone by the TMS. It was also pointed out to me to complete all the treatments. I was a few shy of doing that as I was losing vision in my right eye. My ophthalmologist who had seen me a few months prior to this happening had no explanation for the vision loss. I stopped the TMS and my vision returned to normal within a few weeks. I do not encourage anyone to have TMS at a facility where the techs were just learning how to work the machines. The pain from TMS was unbearable each time, again I was told to keep getting it done. It was a waste of money for me.

    #34427

    entenmk
    Spectator

    @desperateddaughter

    I can only speak from my experience and don’t want to offer advice/suggestions.

    I completed 36 bilateral treatments (technically 31 bi and 5 just on right). Throughout the treatment I started feeling more depressed than I ever have. Suicidal thoughts and the whole nine. I kept on reading that it gets worse before better, about the dip, etc. and kept pushing through. I also got the same from the Tms tech -!promoting all 36 sessions for remission.

    It is now 4 months after my last treatment, and my depression is worse than it’s ever been. The treatment also generated a large amount of anxiety in the first couple weeks. Thank God the majority of the suicidal thoughts have gone down, but it’s (the depression) is still deep. It also took a good 2 months after treatment for the anxiety to subside a bit. While no scientific evidence can show this treatment worsens depression, I firmly believe it did mine, or at least activated something, and now I’ve “crashed”

    Some individuals report having poorer moods and increased depression throughout the treatment, and then getting a “ lift.” I however did not experience that – if anything I feel like I’ve stayed in a dip.

    I know this isn’t a concrete yes or no answer, but I would try to trust your instinct. Sometimes no matter how many sessions an individual has, it just doesn’t get better. The main thing is, every brain is different, and while some report no side effects, some (and an increasing amount) are reporting poor side effects. I found that I wish I would have trusted my feeling and stopped long ago.

    Wish you well… Kyle

    #49963

    jewel
    Participant

    How long after the last treatment did you feel better? My anxiety has only gotten worse and it’s been seven months. I tried going back on medicine, but it doesn’t seem to work and I’m now experiencing adverse side effects from pills I have previously taken. Anyone experience a constant “pins and needles“ feeling?

    #50002

    Croce84
    Participant

    Jewel:

    It’s been a year and I feel only a little better. I don’t have as much anxiety and the suicidal thoughts are a little better.

    It’s funny you mention the medication. No one believes me, but I swear I respond differently to meds. They just don’t work or I have bad side effects.

    Theres a facebook group online that I could connect you with…. just email me first kcentenman@gmail.com and maybe there will be others especially with the “pins and needles” feelings.

    Thanks,
    Kyle

    #50005

    jewel
    Participant

    Kyle- thank you for sharing. I emailed you

    #50026

    notatse
    Participant

    Please check out a Facebook website called Victims of TMS Action Group (VTAG). Real people, real experiences and suffering that we weren’t warned about. Pain, eye problems, increased anxiety, tremors, tinnitus, balance problems ,similar problems to traumatic brain injury, memory and speech problems, suicidal thoughts and attempts, and more. As someone said, we need to get this information out there. Thank you! Nancy

Viewing 7 posts - 1 through 7 (of 7 total)

You must be logged in to reply to this topic.